Up methods in the allocation of indivisibilities when preferences are single-peaked
AbstractWe consider allocation problems with indivisible goods when agents' preferences are single-peaked. We propose natural rules (called up methods) to solve such a class of problems. We analyzed the properties those methods satisfy and we provide a characterization of them. We also prove that these methods can be interpreted as extensions to the indivisible case of the so-called equal-distance rule.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Universidad Pablo de Olavide, Department of Economics in its series Working Papers with number 06.30.
Length: 12 pages
Date of creation: Nov 2006
Date of revision:
Allocation problem; indivisibilities; single-peaked preferences; standard of comparison; up method.;
Other versions of this item:
- Carmen Herrero & Ricardo Martínez, 2008. "Up methods in the allocation of indivisibilities when preferences are single-peaked," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 16(2), pages 272-283, December.
- D61 - Microeconomics - - Welfare Economics - - - Allocative Efficiency; Cost-Benefit Analysis
- D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
- D74 - Microeconomics - - Analysis of Collective Decision-Making - - - Conflict; Conflict Resolution; Alliances
This paper has been announced in the following NEP Reports:
- NEP-ALL-2006-11-12 (All new papers)
- NEP-CDM-2006-11-12 (Collective Decision-Making)
- NEP-GTH-2006-11-12 (Game Theory)
- NEP-UPT-2006-11-12 (Utility Models & Prospect Theory)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series no1, Institute of Economic Research, Seoul National University.
- Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer, vol. 28(4), pages 511-520.
- William Thomson, 2011.
"Consistency and its converse: an introduction,"
Review of Economic Design,
Springer, vol. 15(4), pages 257-291, December.
- Thomson, W., 1996. "Consistent Allocation Rules," RCER Working Papers 418, University of Rochester - Center for Economic Research (RCER).
- Carmen Herrero Blanco & Ricardo Martínez, 2006.
"Allocation Problems With Indivisibilities When Preferences Are Single-Peaked,"
Working Papers. Serie AD
2006-14, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Carmen Herrero & Ricardo Martínez, 2011. "Allocation problems with indivisibilities when preferences are single-peaked," SERIEs, Spanish Economic Association, vol. 2(4), pages 453-467, December.
- Carmen Herrero & Ricardo Martinez, 2006. "Allocation problems with indivisibilities when preferences are single-peaked," Working Papers 06.29, Universidad Pablo de Olavide, Department of Economics.
- Carmen Herrero & Ricardo Martínez, 2008.
"Balanced allocation methods for claims problems with indivisibilities,"
Social Choice and Welfare,
Springer, vol. 30(4), pages 603-617, May.
- HERRERO, Carmen & MARTINEZ, Ricardo, 2006. "Balanced allocation methods for claims problems with indivisibilities," CORE Discussion Papers 2006066, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Carmen Herrero & Antonio Villar, 2002. "Sustainability in bankruptcy problems," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 10(2), pages 261-273, December.
- Moulin, Herve & Stong, Richard, 2001. "Fair Queuing and Other Probabilistic Allocation Methods," Working Papers 2000-09, Rice University, Department of Economics.
- Susana Díaz & Bernard Baets & Susana Montes, 2011. "On the Ferrers property of valued interval orders," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 19(2), pages 421-447, December.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Rocío Fernández).
If references are entirely missing, you can add them using this form.